Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 347, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 17, 2017, 5:44 AM CDT for Ottawa County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 5:44 AM CDT (10:44 UTC)
- Expired
- Jun 17, 2017, 6:19 AM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 111 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3060 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
The text
As transmitted.
293
WUUS54 KTSA 171044
SVRTSA
OKC115-171130-
/O.NEW.KTSA.SV.W.0347.170617T1044Z-170617T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
544 AM CDT SAT JUN 17 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Ottawa County in northeastern Oklahoma...
* Until 630 AM CDT
* At 544 AM CDT, a severe thunderstorm was located 5 miles northwest
of Galena, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Peoria...
This includes Interstate 44 between mile markers 317 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3671 9462 3700 9476 3700 9462
TIME...MOT...LOC 1044Z 333DEG 29KT 3711 9474
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
152
WWUS54 KTSA 171119
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
619 AM CDT SAT JUN 17 2017
OKC115-171129-
/O.CAN.KTSA.SV.W.0347.000000T0000Z-170617T1130Z/
Ottawa OK-
619 AM CDT SAT JUN 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTTAWA COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3671 9462 3700 9476 3700 9462
TIME...MOT...LOC 1119Z 333DEG 29KT 3685 9458
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:57 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 17, 2:57 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
257 AM CDT Sat Jun 17 2017
.DISCUSSION...
Keeping a close eye on severe MCS currently dropping southeast
across eastern KS/western MO. HRRR has struggled with the
evolution of this system through most of the night...although the
latest iteration appears to have a reasonable handle. Will likely
see this activity move into parts of northwest AR (and perhaps far
northeastern OK) toward daybreak although in a more weakened
state...but we could still see some gusty winds. Will make some
last minute tweaks to first period PoPs prior to forecast
issuance.
The next order of business will be the widespread excessive heat
for this afternoon. Expect a rather large area of mid 70s dewpoint
pooling across parts of eastern OK...and with highs expected to
top out in the mid/upper 90s will upgrade advisory to an excessive
heat warning for much of northeast OK.
A cold front will advance into southeast KS by late
afternoon/early evening...with additional shower/thunderstorm
development expected along the boundary. This activity should move
into northern sections of the forecast area later Saturday night
as the cold front sags farther south. The front will slow a bit
across southeast OK/western AR in Sunday...and provide the focus
for additional afternoon convection. Strong forecast instability
will support a few severe storms...with large hail/damaging winds
being the main threat. The cold front...along with associated
cloud cover/precipitation will hold afternoon temps down
considerably with highs mainly in the 80s.
The cooler/drier conditions will continue into Monday/Monday
night...with a return to more hot/humid conditions returning by
Tuesday and continuing through the remainder of the week. The
forecast area will remain along the southern edge of the
westerlies...so some nocturnal convection is not out of the
question mainly for the northern areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 98 72 83 63 / 0 40 40 10
FSM 98 76 87 65 / 20 20 50 20
MLC 95 74 85 64 / 0 10 30 20
BVO 97 70 82 59 / 0 50 20 10
FYV 92 71 80 58 / 20 40 40 10
BYV 92 70 79 59 / 30 60 40 10
MKO 95 73 83 61 / 0 20 40 10
MIO 95 70 83 60 / 20 60 40 10
F10 96 73 83 62 / 0 20 20 10
HHW 95 76 89 66 / 0 0 50 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
for OKZ049-053-058-062-063-067-068-070>076.
Excessive Heat Warning from 11 AM this morning to 9 PM CDT this
evening for OKZ054>057-059>061-064>066.
AR...Heat Advisory from 11 AM this morning to 9 PM CDT this evening
for ARZ019-020-029.
&&
SHORT TERM...14
LONG TERM....18Hazardous weather outlook, Jun 17, 5:00 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Sat Jun 17 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Sat Jun 17 2017 ...DANGEROUS HEAT EXPECTED TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late Evening. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET... . HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET... . DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Late Morning. AREA AT GREATEST RISK...Northwest of a Vinita to Okemah Line. DISCUSSION... Hot and humid conditions are expected again today, with Heat index values in excess of 105 degrees over a large portion of eastern Oklahoma and west central Arkansas. Parts of northeast Oklahoma will likely see heat indices over 110 degrees. A weakening complex of thunderstorms will move into parts of northwest Arkansas early this morning, with a very limited threat of gusty winds through mid morning. A cold front will move into northeast Oklahoma and northwest Arkansas by late this evening, bringing a good chance of showers and thunderstorms. A few storms could be severe with damaging winds and large hail, along with locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...Thunderstorm Potential. MONDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... The cold front will slowly move through the area Sunday, with the threat of showers and thunderstorms and a limited threat of severe weather shifting south during the day. After a brief cool down to start next week, hot weather will return mid to late week. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Jun 17, 5:15 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
515 AM CDT SAT JUN 17 2017
ARZ001-002-010-011-171115-
Carroll AR-Madison AR-Benton AR-Washington AR-
515 AM CDT SAT JUN 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHERN MADISON...
CARROLL AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 615 AM CDT...
At 514 AM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Webb City to 3 miles southeast of
Cassville to 6 miles southeast of Forsyth. Movement was south at 40
mph.
Wind gusts of 40 to 55 mph will be possible with these storms.
Locations in or near the path include...
Springdale... Rogers...
Bentonville... Berryville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Green Forest... Bethel Heights...
Gravette... Cave Springs...
Highfill... Garfield...
Gateway... Beaver...
Hindsville... Carrollton...
Rudd... Forum...
This includes Interstate 49 between mile markers 75 and 84, and
between mile markers 86 and 93.
LAT...LON 3612 9404 3648 9461 3650 9461 3650 9330
3612 9330
TIME...MOT...LOC 1014Z 343DEG 35KT 3711 9449 3665 9382 3664 9302The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:00 AM CDT | Excessive Heat Warning | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 12 hr |
| Jun 17, 6:14 AM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Jun 17, 6:46 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 44 min |
| Jun 17, 6:55 AM CDT | Special Weather Statement | TSA | Delaware | 35 min |
| Jun 17, 7:06 AM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jun 17, 7:16 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 44 min |
| Jun 17, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 33 min |
| Jun 17, 8:00 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 60 min |
| Jun 17, 8:19 AM CDT | Special Weather Statement | TSA | Cherokee, Sequoyah | 26 min |
| Jun 17, 8:46 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 44 min |
| Jun 17, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 39 min |
| Jun 17, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Sequoyah | 52 min |
| Jun 17, 10:07 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 38 min |
| Jun 17, 10:37 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 38 min |
| Jun 17, 11:12 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 63 min |
| Jun 17, 12:15 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| Jun 17, 2:53 PM CDT | Heat Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.